Alert archive / California / Red Flag Warnings in 2018
Red Flag Warning 1, NWS Los Angeles, CA
NWS Los Angeles, CA issued this red flag warning at Jan 26, 2018, 2:25 PM PST for Los Angeles County, California. It took effect at Jan 27, 2018, 10:00 PM PST. It was in force for 41 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 26, 2018, 2:25 PM PST (22:25 UTC)
- In effect from
- Jan 27, 2018, 10:00 PM PST
- Expired
- Jan 29, 2018, 3:00 PM PST
- In force
- 41 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 28, 1:53 AM PST | NON-TSTM WND GST 58 | Mill Creek, CA | MESONET STATION MLCC1, MILL CREEK. |
| Jan 28, 1:55 AM PST | NON-TSTM WND GST 70 | Camp Nine, CA | MESONET STATION CNIC1, CAMP NINE. |
| Jan 28, 4:51 AM PST | NON-TSTM WND GST 62 | Malibu, CA | MESONET STATION D1664, MALIBU. |
| Jan 28, 8:56 PM PST | NON-TSTM WND GST 57 | Malibu Hills, CA | MESONET STATION MBUC1, MALIBU HILLS. |
| Jan 28, 11:22 PM PST | NON-TSTM WND GST 59 | Malibu, CA | MESONET STATION D1664, MALIBU. |
| Jan 28, 11:53 PM PST | NON-TSTM WND GST 58 | Chilao, CA | MESONET STATION CHOC1, CHILAO. |
| Jan 28, 11:55 PM PST | NON-TSTM WND GST 59 | Camp Nine, CA | MESONET STATION CNIC1, CAMP NINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
233 WWUS86 KLOX 262225 RFWLOX URGENT - FIRE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 225 PM PST Fri Jan 26 2018 ...RED FLAG WARNING IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY AFTERNOON FOR A MODERATE TO STRONG SANTA ANA AND LOW HUMIDITIES FOR THE VALLEYS AND MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES... .Strong high pressure will build into the Great Basin this weekend, bringing a moderate to strong Santa Ana wind event across the fire district Saturday night through Monday. Cold advection from the deserts to the mountains will combine with moderate winds aligned aloft to transport northeast winds into the mountains and valleys of Los Angeles and Ventura Counties. Offshore pressure gradients will peak at -8 mb both Sunday and Monday mornings. Minimum humidities will drop to 10-20 percent and locally single digits on Sunday and Monday with gusts of 55 to 65 mph in the mountains and 40 to 50 mph in the valleys. Elevated fire weather conditions will be possible for coastal areas of Los Angeles and Ventura Counties over the weekend due to gusty Santa Ana winds and low humidities at times. CAZ246-253-254-271830- /O.UPG.KLOX.FW.A.0001.180128T0600Z-180129T2300Z/ /O.NEW.KLOX.FW.W.0001.180128T0600Z-180129T2300Z/ Santa Monica Mountains Recreational Area- Ventura County Mountains / Los Padres National Forest- Los Angeles County Mountains / Angeles National Forest- 225 PM PST Fri Jan 26 2018 ...RED FLAG WARNING IN EFFECT FROM 10 PM SATURDAY TO 3 PM PST MONDAY FOR GUSTY NORTHEAST WINDS AND LOW RELATIVE HUMIDITY FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES... The National Weather Service in Los Angeles/Oxnard has issued a Red Flag Warning FOR GUSTY NORTHEAST WINDS AND LOW RELATIVE HUMIDITY, which is in effect from 10 PM Saturday to 3 PM PST Monday. * Winds...Northeast 25 to 35 mph with gusts up to 55 mph. Isolated gusts to 65 mph at windier passes. * Relative Humidity...minimums of 10-20 percent, with poor overnight recoveries. * Impacts...The combination of strong winds, low humidity, warm temperatures, and dry fuels will bring critical fire weather conditions. Any new fire ignitions will have the potential for large growth with rapid fire spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ CAZ244-245-288-547-271830- /O.UPG.KLOX.FW.A.0001.180128T0600Z-180129T2300Z/ /O.NEW.KLOX.FW.W.0001.180128T0600Z-180129T2300Z/ Ventura County Interior Valleys-Ventura County Coastal Valleys- Santa Clarita Valley-Los Angeles County San Fernando Valley- 225 PM PST Fri Jan 26 2018 ...RED FLAG WARNING IN EFFECT FROM 10 PM SATURDAY TO 3 PM PST MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE VALLEYS OF LOS ANGELES AND VENTURA COUNTIES... The National Weather Service in Los Angeles/Oxnard has issued a Red Flag Warning FOR GUSTY NORTHEAST WINDS AND LOW RELATIVE HUMIDITY, which is in effect from 10 PM Saturday to 3 PM PST Monday. * Winds...Northeast 20 to 30 mph with gusts 40 to 50 mph. * Relative Humidity...minimums of 10-20 percent, locally single digits. * Impacts...The combination of strong winds, low humidity, warm temperatures, and dry fuels will bring critical fire weather conditions. Any new fire ignitions will have the potential for large growth with rapid fire spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Boldt
5 follow-up statements
352 WWUS86 KLOX 271646 RFWLOX URGENT - FIRE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 846 AM PST Sat Jan 27 2018 ...RED FLAG WARNING IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY AFTERNOON FOR A MODERATE TO STRONG SANTA ANA AND LOW HUMIDITIES FOR THE VALLEYS AND MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES... .Strong high pressure will build into the Great Basin this weekend, bringing a moderate to strong Santa Ana wind event across the fire district tonight through Monday. Cold advection from the deserts to the mountains will combine with moderate winds aligned aloft to transport northeast winds into the mountains and valleys of Los Angeles and Ventura Counties. Offshore pressure gradients will peak around -8.0 mb both Sunday and Monday mornings. Minimum humidities will drop to 10-20 percent and locally single digits on Sunday and Monday with gusts of 55 to 65 mph in the mountains and 40 to 50 mph in the valleys. Elevated fire weather conditions will be likely for coastal areas of Los Angeles and Ventura Counties over the weekend due to gusty Santa Ana winds and low humidities at times. CAZ246-253-254-280100- /O.CON.KLOX.FW.W.0001.180128T0600Z-180129T2300Z/ Santa Monica Mountains Recreational Area- Ventura County Mountains / Los Padres National Forest- Los Angeles County Mountains / Angeles National Forest- 846 AM PST Sat Jan 27 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST MONDAY FOR GUSTY NORTHEAST WINDS AND LOW RELATIVE HUMIDITY FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES... * Winds...Northeast 25 to 35 mph with gusts up to 55 mph. Isolated gusts to 65 mph at windier passes. * Relative Humidity...Minimums of 8-18 percent with poor overnight recoveries. * Impacts...The combination of strong winds, low humidity, warm temperatures, and dry fuels will bring critical fire weather conditions. Any new fire ignitions will have the potential for large growth with rapid fire spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ CAZ244-245-288-547-280100- /O.CON.KLOX.FW.W.0001.180128T0600Z-180129T2300Z/ Ventura County Interior Valleys-Ventura County Coastal Valleys- Santa Clarita Valley-Los Angeles County San Fernando Valley- 846 AM PST Sat Jan 27 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE VALLEYS OF LOS ANGELES AND VENTURA COUNTIES... * Winds...Northeast 20 to 30 mph with gusts 40 to 50 mph. * Relative Humidity...Minimums of 8-18 percent with poor overnight recoveries. * Impacts...The combination of strong winds, low humidity, warm temperatures, and dry fuels will bring critical fire weather conditions. Any new fire ignitions will have the potential for large growth with rapid fire spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
614 WWUS86 KLOX 272242 RFWLOX URGENT - FIRE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 242 PM PST Sat Jan 27 2018 ...RED FLAG WARNING IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON FOR A MODERATE TO STRONG SANTA ANA AND LOW HUMIDITIES FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES, THE VALLEYS OF VENTURA COUNTY AS WELL AS THE SAN FERNANDO AND SANTA CLARITA VALLEYS... .Strong high pressure building into the Great Basin, will generate a moderate to locally strong Santa Ana wind event across Ventura and Los Angeles counties. Gusty winds, up to 65 mph. will be likely through Monday. Additionally, relative humidity will drop into the teens and single digits while temperatures soar to near record levels. So, an extended period of critical fire weather conditions is expected across sections of Ventura and Los Angeles counties. Elevated fire weather conditions will be likely for coastal areas of Los Angeles and Ventura Counties through Monday due to the gusty Santa Ana winds and low relative humidity. CAZ246-253-254-282000- /O.CON.KLOX.FW.W.0001.180128T0600Z-180129T2300Z/ Santa Monica Mountains Recreational Area- Ventura County Mountains / Los Padres National Forest- Los Angeles County Mountains / Angeles National Forest- 242 PM PST Sat Jan 27 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST MONDAY FOR GUSTY NORTH TO NORTHEAST WINDS AND LOW RELATIVE HUMIDITY FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES... * Winds...Northeast 25 to 35 mph with gusts between 50 and 65 mph. Isolated gusts to 70 mph across windier peaks. * Relative Humidity...Minimum 5-15 percent with poor overnight recovery. * Impacts...The combination of strong winds, low humidity, warm temperatures, and dry fuels will bring critical fire weather conditions. Any new fire ignitions will have the potential for large growth with rapid fire spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ CAZ244-245-288-547-282000- /O.CON.KLOX.FW.W.0001.180128T0600Z-180129T2300Z/ Ventura County Interior Valleys-Ventura County Coastal Valleys- Santa Clarita Valley-Los Angeles County San Fernando Valley- 242 PM PST Sat Jan 27 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE VALLEYS OF LOS ANGELES AND VENTURA COUNTIES... * Winds...Northeast 20 to 30 mph with gusts between 40 and 55 mph. * Relative Humidity...Minimum 5-15 percent with poor overnight recovery. * Impacts...The combination of strong winds, low humidity, warm temperatures, and dry fuels will bring critical fire weather conditions. Any new fire ignitions will have the potential for large growth with rapid fire spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Thompson
351 WWUS86 KLOX 281637 RFWLOX URGENT - FIRE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 837 AM PST Sun Jan 28 2018 ...RED FLAG WARNING IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON FOR A MODERATE TO STRONG SANTA ANA AND LOW HUMIDITIES FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES, THE VALLEYS OF VENTURA COUNTY AS WELL AS THE SAN FERNANDO AND SANTA CLARITA VALLEYS... .Strong high pressure building into the Great Basin, will generate a moderate to locally strong Santa Ana wind event across Ventura and Los Angeles counties. Gusty winds, up to 65 mph. will be likely through Monday. Additionally, relative humidity will drop into the teens and single digits while temperatures soar to near record levels. So, an extended period of critical fire weather conditions is expected across sections of Ventura and Los Angeles counties. Elevated fire weather conditions will be likely for coastal areas of Los Angeles and Ventura Counties through Monday due to the gusty Santa Ana winds and low relative humidity. CAZ246-253-254-290045- /O.CON.KLOX.FW.W.0001.000000T0000Z-180129T2300Z/ Santa Monica Mountains Recreational Area- Ventura County Mountains / Los Padres National Forest- Los Angeles County Mountains / Angeles National Forest- 837 AM PST Sun Jan 28 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 PM PST MONDAY FOR GUSTY NORTH TO NORTHEAST WINDS AND LOW RELATIVE HUMIDITY FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES... * Winds...Northeast 25 to 35 mph with gusts between 50 and 65 mph. Isolated gusts to 70 mph across windier peaks. * Relative Humidity...Minimum 5-15 percent with poor overnight recovery. * Impacts...The combination of strong winds, low humidity, warm temperatures, and dry fuels will bring critical fire weather conditions. Any new fire ignitions will have the potential for large growth with rapid fire spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ CAZ244-245-288-547-290045- /O.CON.KLOX.FW.W.0001.000000T0000Z-180129T2300Z/ Ventura County Interior Valleys-Ventura County Coastal Valleys- Santa Clarita Valley-Los Angeles County San Fernando Valley- 837 AM PST Sun Jan 28 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 PM PST MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE VALLEYS OF LOS ANGELES AND VENTURA COUNTIES... * Winds...Northeast 20 to 30 mph with gusts between 40 and 55 mph. * Relative Humidity...Minimum 5-15 percent with poor overnight recovery. * Impacts...The combination of strong winds, low humidity, warm temperatures, and dry fuels will bring critical fire weather conditions. Any new fire ignitions will have the potential for large growth with rapid fire spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Thompson
339 WWUS86 KLOX 282212 RFWLOX URGENT - FIRE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 212 PM PST Sun Jan 28 2018 ...RED FLAG WARNING IN EFFECT THROUGH MONDAY AFTERNOON FOR A MODERATE TO STRONG SANTA ANA AND LOW HUMIDITIES FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES, THE VALLEYS OF VENTURA COUNTY AS WELL AS THE SAN FERNANDO AND SANTA CLARITA VALLEYS... .Strong high pressure over the Great Basin, will generate a moderate to locally strong Santa Ana wind event across Ventura and Los Angeles counties. Gusty winds, up to 65 mph. will be likely through Monday. Additionally, relative humidity will drop into the teens and single digits while temperatures soar to near record levels. So, an extended period of critical fire weather conditions is expected across sections of Ventura and Los Angeles counties. Elevated fire weather conditions will be likely for coastal areas of Los Angeles and Ventura Counties through Monday due to the gusty Santa Ana winds and low relative humidity. CAZ246-253-254-292300- /O.CON.KLOX.FW.W.0001.000000T0000Z-180129T2300Z/ Santa Monica Mountains Recreational Area- Ventura County Mountains / Los Padres National Forest- Los Angeles County Mountains / Angeles National Forest- 212 PM PST Sun Jan 28 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 PM PST MONDAY FOR GUSTY NORTH TO NORTHEAST WINDS AND LOW RELATIVE HUMIDITY FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES... * Winds...Northeast 25 to 35 mph with gusts between 50 and 65 mph. Isolated gusts to 70 mph across windier peaks. * Relative Humidity...Minimum 8-15 percent with poor overnight recovery. * Impacts...The combination of strong winds, low humidity, warm temperatures, and dry fuels will bring critical fire weather conditions. Any new fire ignitions will have the potential for large growth with rapid fire spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ CAZ244-245-288-547-292300- /O.CON.KLOX.FW.W.0001.000000T0000Z-180129T2300Z/ Ventura County Interior Valleys-Ventura County Coastal Valleys- Santa Clarita Valley-Los Angeles County San Fernando Valley- 212 PM PST Sun Jan 28 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 PM PST MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE VALLEYS OF LOS ANGELES AND VENTURA COUNTIES... * Winds...Northeast 20 to 30 mph with gusts between 40 and 55 mph. * Relative Humidity...Minimum 8-15 percent with poor overnight recovery. * Impacts...The combination of strong winds, low humidity, warm temperatures, and dry fuels will bring critical fire weather conditions. Any new fire ignitions will have the potential for large growth with rapid fire spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Thompson
261 WWUS86 KLOX 292234 RFWLOX URGENT - FIRE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 234 PM PST Mon Jan 29 2018 CAZ246-253-254-292345- /O.EXP.KLOX.FW.W.0001.000000T0000Z-180129T2300Z/ Santa Monica Mountains Recreational Area- Ventura County Mountains / Los Padres National Forest- Los Angeles County Mountains / Angeles National Forest- 234 PM PST Mon Jan 29 2018 ...RED FLAG WARNING WILL EXPIRE AT 3 PM PST THIS AFTERNOON FOR GUSTY NORTH TO NORTHEAST WINDS AND LOW RELATIVE HUMIDITY FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES... Locally gusty north to northeast winds will continue tonight into early Tuesday but conditions will remain below Red Flag Criteria. $$ CAZ244-245-288-547-292345- /O.EXP.KLOX.FW.W.0001.000000T0000Z-180129T2300Z/ Ventura County Interior Valleys-Ventura County Coastal Valleys- Santa Clarita Valley-Los Angeles County San Fernando Valley- 234 PM PST Mon Jan 29 2018 ...RED FLAG WARNING WILL EXPIRE AT 3 PM PST THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR THE VALLEYS OF LOS ANGELES AND VENTURA COUNTIES... Locally gusty north to northeast winds will continue tonight into early Tuesday but conditions will remain below Red Flag Criteria. $$ Smith
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this red flag warning went out at Jan 26, 2:01 PM PST, 24 minutes earlier.
Area forecast discussion, Jan 26, 2:01 PM PST, 24 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
201 PM PST Fri Jan 26 2018
Updated Marine Discussion
.SYNOPSIS...
After another cool day today, upper level high pressure will
bring a warming trend to the area over the weekend into early next
week as moderate to strong offshore flow develops. Near record
high temperatures are possible Sunday and Monday. A gradual
cooling trend is expected Tuesday and Wednesday as a weak trough
moves into the Pacific Northwest and onshore flow returns. High
pressure and offshore flow will bring another warming trend to
southwestern California late next week.
&&
.SHORT TERM...(TDY-MON)
At the surface increasing high pressure over the Great Basin will
help generate a moderate Santa Ana wind event across LA/Ventura
counties starting late Saturday and continuing through Monday. 12z
NAM shows almost an 8mb LAX-DAG gradient both days and a large
area of 40-50kt winds between 800-950mb for good support aloft. So
it looks like a solid advisory level Santa Ana wind event for
LA/Ventura counties beginning late Saturday night, easily reaching
Ventura coast and Malibu/Hollywood hills areas along with the
adjacent coastal waters.
Temperatures still on the cool side today but will be warming up
considerably over the weekend, peaking Sunday and Monday with
highs well into the 80s LA/Ventura coast/valleys. A little cooler
for SLO/SB counties but not much.
.LONG TERM...(TUE-FRI)
The ridge breaks down a little Tue/Wed as a trough moves through
to the north. So we'll see a big onshore trend Tue and lead to
several degrees of cooling through mid week, especially closer to
the coast, though it will still be 5-10 degrees above normal
area-wide. Somewhat conflicting signals for the end of the week as
the GFS rebuilds the ridge over the area while the ECMWF is slower
to build the heights up. So while confidence is high the forecast
will remain dry through the period, and likely well into the
following week as well, temperature trends late next week are
somewhat uncertain, but at this time favoring the warmer solution
as that has been the prevailing condition most of this winter.
&&
.AVIATION...26/1815Z
At 1800Z, there was no inversion present at KLAX.
Good confidence in CAVU TAFs. Increasing offshore flow after 09Z
will likely create light to moderate LLWS and turb for some TAF
sites west of the mountains, most notably KBUR, KSMO, KCMA, and
KSBP.
KLAX...Good confidence in CAVU TAF. There is a 30 percent chance
of east winds of 10 kts for an hour or longer between 10Z and
17Z.
KBUR...High confidence in CAVU TAF. Light to moderate LLWS and
turb is likely at times after 09Z.
&&
.MARINE...26/202 PM...
Outer Waters and Inner Waters North of Point Sal:
SCA for high seas will continue for the Outer Waters and the Inner
Waters from Point Sal to Point Piedras Blancas through tonight.
SCA conditions due to northerly winds will likely continue
through Saturday evening for the Outer Waters from San Nicolas
Island to Point Conception. There is a 20 percent chance of at
least brief SCA conditions due to winds across the Outer Waters
from Point Piedras Blancas to Point Sal Saturday afternoon into
Saturday evening.
Inner Waters south of Point Conception:
SCA conditions due to offshore winds are likely by Sunday morning
and continuing into the afternoon, focused in the Inner Waters
from Ventura to Santa Monica as well as from Palos Verdes to
Catalina Island, where wind gusts to 30 kts are possible. There
is a 50 percent chance of SCA conditions across this region
continuing into Monday.
The gusty offshore winds may be capable of producing breaking
waves at the Avalon Harbor late Saturday night into Sunday,
potentially continuing at times into Monday.
&&
.FIRE WEATHER...26/100 PM.
On Saturday, there will be a mix of gusty north to northeast
winds across the fire district with gusts generally in the 30 to
45 mph range. Humidities on Saturday are expected to lower to
between 10 and 20 percent across most areas of Los Angeles and
Ventura counties, bringing elevated fire weather conditions. A
moderate to strong Santa Ana is then expected to begin Saturday
evening and continue through Monday morning. The peak of this
event is expected to be Saturday night into Sunday, when gusts
between 55 and 65 mph can be expected across the mountains of Los
Angeles and Ventura counties, with gusts between 40 and 50 mph
across coastal and valley areas. On Sunday and Monday mornings,
the LAX-Daggett pressure gradient is expected to peak near -8 mb
with moderate upper level wind support. Meanwhile, minimum
humidities on Sunday and Monday are expected to range between 10
and 20 percent with poor overnight recoveries. Temperatures will
near record high territory on Sunday and Monday with highs well
into the 80s in the valleys and coasts. This is a solid 20 degrees
higher than today and will add to the drying effect of already
critically dry fuels. Elevated fire conditions will exist for
coastal Los Angeles and Ventura Counties due to the gusty Santa
Ana winds and low humidities at times. Any new fire ignitions will
have the potential for large fire growth and rapid fire spread
due to these stronger winds and continued dry fuels.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect until 8 AM PST Saturday for
zones 34-35. (See LAXCFWLOX).
Red Flag Warning in effect from 10 PM Saturday to 3 PM PST
Monday for zones 244>246-253-254-288-547. (See LAXRFWLOX).
PZ...Small Craft Advisory for hazardous seas in effect until 3 AM
PST Saturday for zones 645-670. (See LAXMWWLOX).
Small Craft Advisory in effect until 9 PM PST Saturday for
zones 673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK...(MON-FRI)
Advisory level Santa Ana winds with warm and dry conditions are
expected across Los Angeles and Ventura County Monday, resulting
in elevated fire danger and possible record high temperatures.
&&
PUBLIC...MW
AVIATION...Munroe
MARINE...Munroe
FIRE...Boldt
SYNOPSIS...Sirard
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 6:35 PM PST | High Surf Advisory | LOX | 37 hr |
Nearby
Red Flag Warnings in California, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.